EconPapers    
Economics at your fingertips  
 

Improving the term structure of interest rates: two-factor models

Lourdes Gómez-Valle and Julia Martínez-Rodríguez
Additional contact information
Lourdes Gómez-Valle: Dpto. Economía Aplicada, Facultad de Ciencias Económicas y Empresariales, Universidad de Valladolid, Spain, Postal: Dpto. Economía Aplicada, Facultad de Ciencias Económicas y Empresariales, Universidad de Valladolid, Spain
Julia Martínez-Rodríguez: Dpto. Economía Aplicada, Facultad de Ciencias Económicas y Empresariales, Universidad de Valladolid, Spain, Postal: Dpto. Economía Aplicada, Facultad de Ciencias Económicas y Empresariales, Universidad de Valladolid, Spain

International Journal of Finance & Economics, 2010, vol. 15, issue 3, 275-287

Abstract: We consider a new approach for estimating the coefficients of the term structure equation in two-factor models. This approach is based on the fact that the risk-neutral drifts of the factors are directly estimated. Therefore, the market prices of risk and the physical drifts do not have to be either identified or estimated. In order to study the finite properties of this approach, we generate trajectories in a stochastic volatility model. We find that the risk-neutral drifts and the yield curves are more accurately estimated. Finally, we show the supremacy of this approach by means of US Treasury Bill data. Copyright © 2009 John Wiley & Sons, Ltd.

Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.1002/ijfe.392 Link to full text; subscription required (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ijf:ijfiec:v:15:y:2010:i:3:p:275-287

Ordering information: This journal article can be ordered from
http://jws-edcv.wile ... PRINT_ISSN=1076-9307

Access Statistics for this article

International Journal of Finance & Economics is currently edited by Mark P. Taylor, Keith Cuthbertson and Michael P. Dooley

More articles in International Journal of Finance & Economics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing ().

 
Page updated 2019-12-10
Handle: RePEc:ijf:ijfiec:v:15:y:2010:i:3:p:275-287